MAUDE Adverse Event Report: OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR

OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR
Model Number BIS/IS-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The adaptor was used in treatment.It was explanted due to an infection and it was not returned for analysis, therefore a root cause could not be determined.The investigation will focus on review of product documentation.No allegation our device failed to meet its performance specifications or caused or contributed to the infection.Proof of sterilization is on file.Infection is a recognized clinical event referenced in the device's labeling and/or reported in the medical literature.The device history record was reviewed to confirm that the device passed all applicable in-process and final inspections.A review of complaints against this sterilization lot number identified no additional complaints.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing nonconformity or new failure mode.Oscor will continue to monitor this event type.Per qa procedure final labeling/packaging inspection of all products: all labeling and packaging will be inspected 100%.Check for foreign material and tyvek seal integrity.Verify that color of steri-dot changed from brown to green, where applicable.Sealed areas (tyvek lid to lip of tray and pouch) are continuous around entire perimeter of tray.No voids, breaks, and or bubbles along the seal.The entire seal should be at least ¼ inch wide and have a full ridge.The tyvek pull tab must be properly folded into position.Examine the seal and border for uniformity of the seal.Check for holes or any other damages that could violate sterility.The bipolar pacing lead adaptors self-sealing instructions for use (ifu) informs the user lead adaptors are indicated for connecting the existing pacing lead(s) to a compatible pacemaker header cavity.Cautions: device is supplied sterile.Do not use if package has been previously opened or damaged.Prior to use, read all package inserts, warnings, precautions, and instructions.Failure to do so may result in severe patient injury or death.Procedure must be performed by trained medical personnel well versed in anatomical landmarks, safe technique, and potential complications.The device is designed for single use only.Do not resterilize or reuse.Do not alter the device in any way.No adverse effects known.Possible complications: infection.As with the introduction of any foreign object into the body, an infection might result.
 
Event or Problem Description
The customer reported "complete system extracted due to infection.".Device/lead sns (b)(4) were removed on (b)(6) 2018.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.
 
Event or Problem Description
As per additional information no adverse events, effects were reported.

Brand Name
LEAD ADAPTOR
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7786723
Report Number1035166-2018-00073
Device Sequence Number16622093
Product Code DTD
UDI-Device Identifier00836559002680
UDI-Public00836559002680
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K925168
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/01/2019
Device Model NumberBIS/IS-15
Device Catalogue NumberBIS/IS-15
Device Lot NumberC4-13107
Initial Date Received by Manufacturer 07/23/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR